Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

No nothing is proven, its just a guess. The individuals involved in the orginal test, were never really studied. Only there apperance (acne wise) was documented. No blood work, liver test or anything of that nature was conduct. And the "4 month" thing is even more of a guess. Everyone's chemical make up is different. What works for one, may not the other, what harms one, may not be AS harmful to you. Take it, I'm on it, but just dont claim thus stuff is proven when its not. Yes, people on a message board use it and claim results with no ill effects, but it's a message board, not sound/solid evidence...

Share this post


Link to post
Share on other sites

Hey,

Well last night I looked up more info on B5. Since it's involved in improving fat metabolism it is now being linked to improving Insulin Resistance, which we all know contributes to acne for some individuals. So taking B5 is a good idea, especially if you find that it works for you. The problems come when taking it at a HIGH dose.

I've read that you need a B Complex to complement this. I've read that Biotin added to B5 also helps. Last night I found an article on Pubmed that mentions Fortification of Foods. A few of the B vitamins (not B12) feel under the generally safe at amounts 100x the reccommended daily amount.

Now, since 100% RDA is 10mg for Panthothenic Acid, that means that most you should be able to safely take is 1000mg (1g) a day. Of course this seems to be what your maintence dose is at either 1 - 2g a day, right?

I've also read that Panthothenic Acid is good for healthy hair growth, but even then you are taking either 500mg - 1000mg (1g) a day. Yet, if you take at doses as high as the Induction period, people have noticed not only fatigue, weightloss (makes sense), but also Hair loss. I suppose the reason for that is that maybe it's metabolizing the fats too well, due to taking TOO much, and now you don't have enough healthy fats to maintain hair growth.

I don't know, any one have any take on this? Anyone have extremely dry hair or skin from this? Anyone experience additional side effects, such as diarrhea, that disipated with a reduce dosage?

Share this post


Link to post
Share on other sites

So far I have been on B5 for 34 days with a journal I have been keeping up with daily on any symptoms, what dosage of pills I take and how my face looks day to day. So far I have had only one large pimple on my face and I beleive that one was due to me messing with a self tanning cream called Clarins tanning milk. I don't know if there was something in it that made me break out since I'm not sure what exactly does. All I know is my skin looks it's very best ever. I'm 28 and have been battling this for 10 years. Been to way too many derms. and tried everything except accutane. With my combo of B5 (6 grams) which I am going to start lowering week by week to see how low of a dosage I can go without breaking out. I also take B-complex (twinlab), Multi-Vitamin and Vitamin C. Maybe there is more I can add but this is what I'm taking so far. I have had no real side effects except a slight bit of gas time to time. I feel normal and my hair looks good. I think when it comes to these side effects it depends person to person. We are all different and what I can handle someone else mihght not be able to.

Share this post


Link to post
Share on other sites

On me I noticed that is was working in the first week. Like I said, that was MY experience and everyone is different. Don't get discouraged if it takes longer. Only quit if you are experiencing bad side effects or lower your dosage. Don't over do it. This week I am on 5 grams.

Share this post


Link to post
Share on other sites

DO not take b-complex. Take Biotin. Mega dosing on B5 causes biotin deficency, and the doses of biotin in a b-complex is too low.

Share this post


Link to post
Share on other sites

and a third thing, sorry for constant reposting, but the thread in that link is a 3 person thread, only 3 people talking about hairloss...

Share this post


Link to post
Share on other sites

I was on b5 for about two and a half years (check my posts on healthboards.com under HellaAcne if you're curious). I took about 16-20g a day for most of that time. It's a while ago so I can't remember exactly, but i think i started at about 12g, tried to work my way down, broke out, and went back up until i stopped breaking out. That ended up being around 16-20g. I tried to find a maintenance dose to no avail, so I stayed at that high intake for the duration of the treatment. I used some topicals (mostly benzaclin) on and off throughout the treatment, but for the most part the b5 did the job on its own. After the first two years, the b5 became less effective, and I started to breakout again. I firm believer in the diet/acne connection, and after those first two years, I began to slip up on the diet. I felt like I was becoming obssessed about what I ate, so I said to hell with it and reincorporated non-whole foods, etc. into my diet (still no sugar/cornsyrup/deep fried foods/pizza!). I would argue that b5 became less effective for me me, at least in part, because my diet changed. Because I ewas on such a high daily dose, I wasn't about to compensate for the change in diet by upping my dosage any further. Here I am now, 2 months on accutane.

My point is that, even on that high of a dosage, I didn't feel any of the symptoms outlined in the original post. I did start to get nervous about the high intake so I had a series of tests run by my doc and she found nothing abnormal. She said that it's a water soluable vitamin, so I should be fine. I'm not the type to trust doctors, so I did my own research. I turned up studies that tested the effects of b5 on animals at very high doses (much higher than I was taking) and the animals were fine. Please do your research on this vitamin if you're nervous about it. It can be a daunting task because the relevant articles are usually posting in boring journals, but it's worth the peace of mind. I see if I can find some of those that I found a while back.

Share this post


Link to post
Share on other sites

im positive that the person with CFS just happened to be taking B5, it had nothing to do with taking the vitamin though.

however the hairloss i do believe, although im pretty sure it also has something to do with the age, and probably with the genetic make-up of the people using B5. some people might be susceptable to that, others may not be.

Share this post


Link to post
Share on other sites

Exactly, shag. Some people have MPB(male pattern baldness) some dont. Some lose their hair on accutane majority do not. Some lose their hair on B-5 others dont. However, to say megadosing is safe is a bold statement, an animal is an animal, humans are a little more complex.

Share this post


Link to post
Share on other sites

megadosing is probably safe if you do it with precautions, such as bcomplex vitamins, possibly zinc/xtra biotin, and multivitamins

none of those are necessary but in order to prevent possible things like hairloss, it might be a good idea to take those

my first order of B5/bcomplex 100 should be arriving soon, and ive decided against tkaing more vitamins, like zinc/biotin/multis, purely since it just seems like too much for my body, id rather just see how low i can take B5 in to get clear and just use bcomplex 100's

Share this post


Link to post
Share on other sites

Wildside, humans are mammals not animals.

Shag, I took those percautions and then some and still suffered from hairloss. I posted on ezboard...

Share this post


Link to post
Share on other sites

what was the hairloss like? When were you sure it happened? how much loss? just curious. I've been on 4-6g for 2 weeks I've noticed some short hairs in my comb, only like 3-5 after a shower and a few short hairs on my pillow every now and then but I really don't consider it hairloss.

Share this post


Link to post
Share on other sites

Everything is here

http://pub106.ezboard.com/fabsoluteacneinf...art=81&stop=100

I posted near the end of the thread (same handle too(Adam)), and this will answer everything. Its kinda long so I just dont feel like reposting...Everyone is different so who knows what the cause is. I knew going in this thing that side effects were POSSIBLE, but took the plunge anyways.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×